Surfaces incompressibles dans les variétés obtenues par chirurgie longitudinale le long d’un noeud de S 3
Annales de l'Institut Fourier, Volume 37 (1987) no. 2, pp. 223-238.

A condition, of type 𝒞, is given on a knot k in S 3 , so that an incompressible Seifert surface of k produces a closed incompressible surface in the manifold M, obtained by longitudinal Dehn surgery on k; existence of such surface insures the irreductibility of M. The manifold M, homologically equivalent to S 1 ×S 2 .

A condition, of type 𝒯, is given on a knot k in S 3 , so that a closed incompressible surface in S 3 -k remains incompressible after longitudinal surgeries on peripheral curves, the linking number with k being at least 2. These manifolds are homologically equivalent to lens spaces, which are distinct from S 3 or S 1 ×S 2 .

Nous donnons une condition, le type 𝒞, sur un nœud k de S 3 pour qu’une surface de Seifert incompressible de k donne naissance à une surface fermée incompressible dans la variété M obtenue par chirurgie de Dehn longitudinale à partir de k; l’existence d’une telle surface assure l’irréductibilité de M. La variété M, homologiquement équivalente à S 1 ×S 2 , n’est donc pas S 1 ×S 2 .

Nous définissons une condition, le type 𝒯, sur un nœud k de S 3 pour qu’une surface fermée incompressible dans S 3 -k reste incompressible dans les variétés obtenues par chirurgie le long des courbes périphériques enlaçant le nœud k au moins deux fois. (Ces variétés sont homologiquement équivalentes aux espaces lenticulaires distincts de S 3 ou S 1 ×S 2 .) Par définition, nous verrons que tout nœud de S 3 est de type 𝒞 ou de type 𝒯.

@article{AIF_1987__37_2_223_0,
     author = {Domergue, Michel and Short, H.},
     title = {Surfaces incompressibles dans les vari\'et\'es obtenues par chirurgie longitudinale le long d{\textquoteright}un noeud de $S^3$},
     journal = {Annales de l'Institut Fourier},
     pages = {223--238},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {37},
     number = {2},
     year = {1987},
     doi = {10.5802/aif.1093},
     zbl = {0607.57010},
     mrnumber = {88m:57005},
     language = {fr},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1093/}
}
TY  - JOUR
TI  - Surfaces incompressibles dans les variétés obtenues par chirurgie longitudinale le long d’un noeud de $S^3$
JO  - Annales de l'Institut Fourier
PY  - 1987
DA  - 1987///
SP  - 223
EP  - 238
VL  - 37
IS  - 2
PB  - Imprimerie Durand
PP  - 28 - Luisant
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1093/
UR  - https://zbmath.org/?q=an%3A0607.57010
UR  - https://www.ams.org/mathscinet-getitem?mr=88m:57005
UR  - https://doi.org/10.5802/aif.1093
DO  - 10.5802/aif.1093
LA  - fr
ID  - AIF_1987__37_2_223_0
ER  - 
%0 Journal Article
%T Surfaces incompressibles dans les variétés obtenues par chirurgie longitudinale le long d’un noeud de $S^3$
%J Annales de l'Institut Fourier
%D 1987
%P 223-238
%V 37
%N 2
%I Imprimerie Durand
%C 28 - Luisant
%U https://doi.org/10.5802/aif.1093
%R 10.5802/aif.1093
%G fr
%F AIF_1987__37_2_223_0
Domergue, Michel; Short, H. Surfaces incompressibles dans les variétés obtenues par chirurgie longitudinale le long d’un noeud de $S^3$. Annales de l'Institut Fourier, Volume 37 (1987) no. 2, pp. 223-238. doi : 10.5802/aif.1093. https://aif.centre-mersenne.org/articles/10.5802/aif.1093/

[1] W. R. Brakes, Manifolds with multiple knot-surgery descriptions, Math. Proc. Camb. Phil. Soc., 87, n° 3 (1980), 443-448. | MR: 81b:57002 | Zbl: 0443.57010

[2] R. H. Crowell, Genus of alternating link types, Ann. of Math., Vol. 69, n° 2 (1959), 258-275. | MR: 20 #6103b | Zbl: 0111.35803

[3] M. Culler and P. Shalen, Incompressible surfaces and surgery on knots, preprint.

[4] M. Domergue et H. Short, Surfaces incompressibles dans les variétés obtenues par chirurgie longitudinale sur un n° de S3, C.R.A.S., Tome 300. Série I, n° 19 (1985), 669-672. | MR: 87a:57009 | Zbl: 0588.57013

[5] C. Mc Gordon, Dehn surgery and satellite knots, Trans. AMS, 275, n° 2 (1983), 687-708. | MR: 84d:57003 | Zbl: 0519.57005

[6] J. Hempel, 3-manifolds, Annals of Math Studies, n° 86, Princeton Univ. Press, Princeton NJ. | MR: 54 #3702 | Zbl: 0345.57001

[7] W. Jaco, Lectures on Three-Manifold Topology, CBMS Regional Conferences Series, (43) Amer. Math. Soc., (1980). | MR: 81k:57009 | Zbl: 0433.57001

[8] W. Jaco, Adding a 2-handle to a 3-manifold, Proc. A.M.S., 92 (1984), 288-292. | MR: 86b:57006 | Zbl: 0564.57009

[9] K. Johannson, On irreducibility of 3-manifolds, preprint.

[10] R. Kirby, Problems in low dimensional manifold theory, Proc. Symposia in Pure Math., vol. 32 (1978). | MR: 80g:57002 | Zbl: 0394.57002

[11] H. C. Lyon, Simple knots without unique minimal surfaces, Proc. A.M.S., 43 (1974), 449-453. | MR: 51 #14019 | Zbl: 0247.55003

[12] W. Menasco, Closed incompressible surfaces in alternating knot and link complements, Topology, 23 (1984), 37-44. | MR: 86b:57004 | Zbl: 0525.57003

[13] L. Moser, On the impossibility of obtaining S2 × S1 by elementary surgery along a knot, Pacific J. of Math., 53 (1974), 519-523. | MR: 50 #11215 | Zbl: 0255.57017

[14] Neuwirth, Knot groups, Annals of Math. Studies, n° 56 Princeton University Press (1953).

[15] U. Oertel, Closed incompressible surfaces in complements of star links, Pacific Journal of Mathematics. | Zbl: 0549.57004

[16] C. D. Papakyriakopoulos, On Dehn's Lemma and the asphericity of knots, Ann. of Math., 66 (1957), 1-26. | MR: 19,761a | Zbl: 0078.16402

[17] J. H. Prezynskii, Incompressibility of surfaces after Dehn surgery, Michigan Math. J., 30 (1983), 289-307. | MR: 86g:57012 | Zbl: 0549.57007

[18] D. Rolfsen, Knots and Links, Maths. Lecture Series, Publish or Perish. | Zbl: 0339.55004

[19] H. Short, Some closed incompressible surfaces... in " Low dimensional topology ", Lecture Note Séries, n° 95, London Math. Soc., p. 179-194. Edited by Roger Fenn. | Zbl: 0577.57002

Références complémentaires :

[20] D. Gabai, Foliations and the topology of 3-manifolds, J. Diff. Geom., 18 (1983), 445-503. | MR: 86a:57009 | Zbl: 0533.57013

[21] D. Gabai, Foliations and the topology of 3-manifolds (II) et (III), MSRI preprint, n° 08912-85. | Zbl: 0639.57008

[22] M. Culler, C. Gordon, J. Luecke and P. Shalen, Dehn surgery on knots, preprint.. | Zbl: 0633.57006

[23] M. Scharleman, Sutured manifolds and generalized Thurstan norms, preprint, décembre 1985.

Cited by Sources: